Some of the drugs used to treat breast cancer, ovarian cancer, cervical cancer and womb cancer cause damage to the nails as a side-effect of the cancer treatment.
Different chemotherapy drugs have different side-effects. Here you will find a list of the drugs commonly used for the treatment of breast cancer and those that are associated with nail damage.
|Chemotherapy Drug1||Nail Related Side-effect2|
|FEC – 5FU, epirubicin and cyclophosphamide||Onycholysis|
|AC – doxorubicin (Adriamycin®) and cyclophosphamide||Onycholysis|
|CMF – cyclophosphamide, methotrexate and 5FU||Onycholysis|
|E-CMF – epirubicin and CMF||None reported|
|FEC-T – FEC followed by docetaxel (Taxotere®).2||Onycholysis|
Onycholysis is the a loosening of the nail from the nail bed beginning at the top of the nail and proceeding to the root3
Nail damage caused by chemotherapy for ovarian cancer, cervical cancer, womb cancer and the most common male cancers, lung cancer, prostate cancer and bowel cancer can be found on our specialist page.